MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTELLATIP MIFI OPEN-IRRIGATED; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BOSTON SCIENTIFIC CORPORATION INTELLATIP MIFI OPEN-IRRIGATED; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Model Number M004PM96200
Medical Device Problem Code Data Problem (3196)
Health Effect - Clinical Codes Cardiac Arrest (1762); Pericardial Effusion (3271)
Date of Event 10/22/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Age at time of event: 18 years or older.The device has not been received for analysis; therefore, a failure analysis of the complaint device could not be completed.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.
 
Event or Problem Description
Same case as 2134265-2018-62779.It was reported a pericardial effusion and cardiac arrest occurred.An intellatip mifi oi ablation catheter and an intellamap orion mapping catheter were selected for use during a pulmonary vein isolation (pvi) procedure to treat atrial fibrillation.It was reported blood pressure slightly decreased; an echo examination was performed and pericardial fluid had accumulated.While performing a pericardial puncture to remove the fluid, cardiac arrest occurred and percutaneous cardiopulmonary support (pcps) was performed.Cardiac arrest lasted approximately 7 minutes.Thoracotomy was also performed.Additional information received reported that the patient's heart was beating and pcps was removed from the patient; the patient was awakening and no subsequent complications were observed.The procedure had not been completed.It had also been noted that the tracking location of the ablation catheter was incorrect on the rhythmia screen.However, it was reported the event was not a device issue and the physician did not believe the effusion was due to the catheters.Blood leaked from the left ventricle; however, neither catheter had been approached to the left ventricle.No resistance had been felt while maneuvering the catheters.

Brand Name
INTELLATIP MIFI OPEN-IRRIGATED
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
MDR Report Key8069562
Report Number2134265-2018-62781
Device Sequence Number1658258
Product Code OAD
UDI-Device Identifier08714729848684
UDI-Public08714729848684
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P150005/S008
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/25/2021
Device Model NumberM004PM96200
Device Catalogue Number86493
Device Lot Number0022305067
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/24/2018
Initial Report FDA Received Date11/14/2018
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SHEATH: BOSTON SCIENTIFIC ZURPAZ 8.5F
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;